MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE AND DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE AND DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
The patient was enrolled in the (b)(6) clinical study on (b)(6) 2020 with patient identifier rd (b)(6).It was reported that the closure device did not seal.Medical history: at the time of enrollment, the subject had a medical history of paroxysmal atrial fibrillation for greater than one year and cha2ds2-vasc score of 3, hyperlipidemia, atrial fibrillation ablation using the cyro technique (most recent: (b)(6) 2017), coronary artery disease, mitral valve regurgitation (tissue valve), tricuspid valve regurgitation (tissue valve), pulmonary valve regurgitation (tissue valve) and seizures.Procedure summary: prior to the index procedure, aspirin was administered.A 30 mm watchman left atrial appendage (laa) closure device (lot# 25135645) was attempted to be used but was not successful due to release criteria not met (position-too distal), anchor (stability) and seal.The subject then underwent successful placement of a 27 mm watchman laa closure device (lot# 25203490) with complete laa seal and deployed device diameter of 19.3mm.After the implant procedure, the subject was started on aspirin and clopidogrel.The subject was discharged one day post index procedure.Post procedure event summary: on the 3 months follow up dated (b)(6) 2021 revealed a largest residual jet around device size 4.5mm.On (b)(6) 2021, 380 days index procedure, at the 12 month follow up visit, transesophageal echocardiography (tee) revealed jet size around the device of 5.1 mm associated with leak in front of a coronary sinus or vein with flow.No action was taken for the event.At the time of reporting the event was considered ongoing.

Brand Name
WATCHMAN LAA CLOSURE DEVICE AND DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12488323
Report Number2134265-2021-11742
Device Sequence Number11600450
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025203490
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/17/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR